MAUDE Adverse Event Report: COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14834
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: materials coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure a c-flex double pigtail ureteral stent set was found broken upon opening the packaging.It is unknown how the procedure was completed.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalizations.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Additional information was received on 17jan2022 but not included on the initial report: the tether was attached.The procedure was completed by using another stent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrected information: b5 additional information: d4, h4 event description: as reported, during an unspecified procedure a c-flex double pigtail ureteral stent set was found broken upon opening the packaging (reference this report).Another c-flex multi-length ureteral stent set was opened and "shredded" while they were attempting to place it in the patient (reference mdr # 1820334-2022-00077 or mdr # 1820334-2022-00075.It is unknown which of these two stents "shredded" during this procedure).The procedure was completed by using another stent.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalizations.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: interview of personnel and a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), manufacturing instructions, specifications, the instructions for use (ifu), and quality control data.One c-flex double pigtail ureteral stent was returned for investigation in a ziploc bag with the label from the original packaging.One of the stent¿s pigtails was separated from the main stent body approximately 2.8 cm from the tip.The point of the separation had a stretched, almost burst-like appearance.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted and determined the stent shape was adequately inspected during quality control.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions improper handling can seriously weaken the stent.¿ how supplied upon removal from the package, inspect the product to ensure no damage has occurred.¿ the cause of the stent separation was not able to be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
-additional information was received 17jan2022, but inadvertently not reported in our initial or follow up medwatch reports: there were two c-flex double pigtail ureteral stent sets used in the unspecified procedure.One of the stents was found broken upon opening the packaging captured in this report.The other stent "shredded" while they were trying to place it in the patient (reference mdr # 1820334-2022-00077 or mdr # 1820334-2022-00075).It is unknown which of these two stents "shredded" during this procedure.

Brand Name
C-FLEX DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13283053
Report Number1820334-2022-00076
Device Sequence Number4933361
Product Code FAD
UDI-Device Identifier00827002148345
UDI-Public(01)00827002148345(17)240610(10)14017636
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberG14834
Device Catalogue Number036312
Device Lot Number14017636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer01/17/2022
03/10/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/08/2022
04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown